MAUDE Adverse Event Report: ALCON LENSX, INC. LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER

ALCON LENSX, INC. LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 550
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Alcon lensx (b)(4).Is no longer operational.Lensx manufactured products are maintained and investigated by the alcon research, ltd.Irvine technology center site (b)(4).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that the system not cutting the capsulotomy in proper position in the unknown eye of a patient, during refractive surgery.
 
Additional Manufacturer Narrative
Corrected information provided in g.1.Product manufacturer details have been updated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.The company representative was unable to confirm nor replicate anything that would have contributed to the reported issue.The system was tested and found to meet product specifications.Based on the information obtained, the root cause of the reported event is inconclusive.The manufacturer internal reference number is: (b)(4).

Brand Name
LENSX LASER SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
ALCON LENSX, INC.
33 journey
suite #175
aliso viejo CA 92658
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
suite #175
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24542584
Report Number2028159-2026-00298
Device Sequence Number17573947
Product Code OOE
UDI-Device Identifier00380659981623
UDI-Public(01)00380659981623(17)240629(11)140630(10)NA
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model Number550
Device Catalogue Number8065998162
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer03/31/2026
05/19/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/23/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown